Nebraska, 2011

High Wind in Nebraska, October 6, 2011

October 6, 2011 · NWS LBF · 22 events in 22 counties and zones

As deep low pressure occurred along the front range of the Rockies, a tight pressure gradient developed across western and north central Nebraska. Southerly winds of 35 to 45 mph with a few gusts to near 60 mph occurred during the afternoon and early evening hours on October 6th.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

As deep low pressure occurred along the front range of the Rockies, a tight pressure gradient developed across western and north central Nebraska. Southerly winds of 35 to 45 mph with a few gusts to near 60 mph occurred during the afternoon and early evening hours on October 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 6, 11:46 AM CST, 14 minutes earlier.

Area forecast discussion, Oct 6, 11:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 PM CDT THU OCT 6 2011

.AVIATION...

TWO CONCERNS GOING FOR THE 18Z TAF ISSUANCE...THE FIRST IS THE
ONGOING GUSTY WIND.  STRONG SOUTHERLY WINDS WILL CONTINUE TO
INCREASE THIS AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA...WITH GUST POTENTIAL OF GREATER THAN 40KTS AT BOTH THE
KLBF AND KVTN TERMINALS.  THE SECOND CONCERN REVOLVES AROUND SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EARLY EVENING.  A
SURFACE LOW CONTINUES TO DEEPEN ACROSS THE EASTERN PLAINS OF
COLORADO AND WYOMING EARLY THIS AFTERNOON.  WITH MOISTURE INCREASING
AHEAD OF THIS LOW...STORMS WILL DEVELOP FIRST ACROSS THE HIGH
PLAINS...THEN DRIFT INTO A MORE FAVORABLE ENVIRONMENT OVER WESTERN
NEBRASKA.  ISOLATED SUPERCELLS MAY BE POSSIBLE ACROSS NORTHWEST
NEBRASKA AFTER 21Z AS SUGGESTED BY THE HRRR...THEN FURTHER STORM
DEVELOPMENT IS LIKELY FURTHER SOUTH AND EAST ALONG A EASTWARD
PROGRESSING DRYLINE.  THE STORMS SHOULD CONGEAL INTO A LINE THAT
WILL QUICKLY PUSH EAST ACROSS THE REGION.  USING NEAR TERM MODEL
SOLUTIONS...STORMS WOULD IMPACT THE VTN AND/OR LBF TERMINAL SHORTLY
AFTER 00Z TONIGHT WITH HAIL AND STRONG WIND GUSTS BEING THE PRIMARY
THREAT.  WITH THE QUICK MOVING NATURE OF THIS LINE OF STORMS...WOULD
EXPECT A RETURN TO VFR BEFORE OR SHORTLY AFTER 09Z TONIGHT AS DRIER
AIR WORKS IN FROM THE WEST.

&&

PREV DISCUSSION... /ISSUED 346 AM CDT THU OCT 6 2011/

DISCUSSION...VERY INVOLVED FORECAST TODAY...WITH MANY THINGS TO
LOOK AT. FIRST IS THE ANTICIPATED HIGH WIND EVENT. BUFKIT
DATA...MAV GUIDANCE...AND NAM 500 METER WIND SPEEDS ALL SUGGEST
HIGH WIND WARNING CRITERIA WILL BE MET THIS AFTERNOON. THE ONLY
AREA TO ESCAPE THE HIGHEST WINDS WILL BE KEYA
PAHA...HOLT...WHEELER...AND GARFIELD COUNTIES. WILL GO WITH A WIND
ADVISORY IN THESE AREAS...AND ISSUE A HIGH WIND WARNING FOR THE
REMAINDER OF THE AREA. OF NOTE...A SIMILAR SYNOPTIC SET UP ON
APRIL 13TH 2010 HAD DEEPENING LOW PRESSURE AT THE SFC ACROSS
NORTHEAST WYOMING/SOUTHEAST MONTANA AND PRODUCED STRONG DAMAGING
SOUTH WINDS ACROSS MUCH OF THE FORECAST AREA. SO WITH THE LOW
DEEPENING IN THAT SAME GENERAL AREA TODAY...AND MODEL DATA
SUPPORTING HIGH WINDS...CONFIDENT A HIGH WIND WARNING IS
NECESSARY.

THE NEXT CONCERN IS CONVECTION THAT NEARLY ALL MODELS BREAK OUT AS
UPPER LEVEL SUPPORT/JET DYNAMICS ARRIVE LATE THIS AFTERNOON AND
EVENING. MLCAPE VALUES AROUND 1000 J/KG AND LIFTED INDEX NEAR -6
WOULD SUGGEST A RATHER UNSTABLE ENVIRONMENT. NEGATIVE FOR
WIDESPREAD SEVERE WILL BE THE LACK OF STRONGER CAPE IN SUCH A
STRONGLY SHEARED ENVIRONMENT. NEVERTHELESS WIND DAMAGE IS LIKELY
WITH SOME OF THE STORMS AS THE STRONGER H85 WINDS OF 70 KTS MIX TO
THE SFC WITHIN STORMS. HAIL IS ALSO SOMEWHAT OF A THREAT...AND
ACROSS NORTH CENTRAL AND NORTHWEST NEBRASKA GOOD HODOGRAPH
CURVATURE DEVELOPS THIS EVENING WITH A STRENGTHENING LOW LEVEL
JET. 0 TO 3 KM SRH VALUES INCREASE MARKEDLY AT THIS TIME AS
WELL...BUT THE RATHER MEAGER LOW LEVEL MOISTURE SHOULD KEEP ANY
TORNADO THREAT AT A MINIMUM.

SHOULD SEE A BREAK IN THE PRECIP DURING THE DAY FRIDAY AS THE
FIRST UPPER LEVEL LOW MOVES NORTHEAST AWAY FROM OUR AREA INTO
SOUTHERN CANADA. MORE ENERGY DIVING INTO THE SOUTHERN ROCKIES WILL
SPIN UP ANOTHER LOW WHICH BECOMES CUT OFF AND NEGATIVELY TILTED
ACROSS COLORADO SATURDAY AFTERNOON THROUGH SUNDAY. GFS WEAKENS
THIS LOW TO QUICKLY ON SUNDAY WHEN COMPARED TO IT/S ENSEMBLES AND
ECMWF...SO HAVE TAILORED THE FORECAST TOWARD THE ENSEMBLES AND
ECMWF. THIS MEANS INCREASING CHANCES FOR SHWRS/TSTMS ARRIVE
SATURDAY AND THEN CONTINUE THROUGH SUNDAY. COULD BE SOME
BENEFICIAL RAIN...ESPECIALLY ALONG AND SOUTHEAST OF AN AINSWORTH
TO NORTH PLATTE LINE.

SYSTEM QUICKLY DEPARTS TO THE NORTHEAST OF THE AREA SUNDAY
NIGHT...WITH THE RAIN THREAT HAVING ENDED BY MONDAY. SHOULD SEE A
QUICK WARM UP /HIGHS BACK INTO THE 70S/ ON TUESDAY BEFORE A COLD
FRONT ARRIVES WEDNESDAY. COULD SEE A FEW SHOWERS WITH THE
FRONT BUT WIDESPREAD PRECIP IS NOT EXPECTED.

TAYLOR

FIRE WEATHER...DEWPOINTS HAVE RECOVERED OVER WESTERN NEBRASKA
WITH MINIMUM RELATIVE HUMIDITY EXPECTED IN THE 30 TO 40 PERCENT
RANGE TODAY. THIS WILL HELP TO ALLEVIATE FIRE DANGER BUT FUELS ARE
VERY DRY AND HIGH WINDS EXPECTED TODAY OVER MOST OF WESTERN
NEBRASKA. IF A FIRE SHOULD START IT COULD SPREAD QUICKLY.
PRECIPITATION EXPECTED OVER WESTERN NEBRASKA TONIGHT WILL
ALLEVIATE FIRE WEATHER CONCERNS.

MP

HYDROLOGY...FLOWS ALONG THE NORTH PLATTE RIVER CONTINUE ELEVATED.
THE FLOOD WARNING AT LEWELLEN WAS CANCELLED MONDAY MORNING
OCTOBER 3RD 2011. THE NORTH PLATTE RIVER AT LEWELLEN REMAINS ABOVE
ACTION STAGE WHICH IS 6 FEET. THE RIVER AT LEWELLEN WILL CONTINUE
A SLOW FALL THROUGH THE WEEKEND AND MAY DROP BELOW ACTION STAGE BY
THE MIDDLE OF NEXT WEEK DUE TO REDUCED RELEASES FROM THE WYOMING
RESERVOIRS UPSTREAM.

RELEASES HAVE BEEN REDUCED FROM LAKE MC CONAUGHY AND THE GAGE
READING AT NORTH PLATTE ON THE NORTH PLATTE RIVER CONTINUES A SLOW
FALL. THE RIVER MAY FINALLY FALL BELOW FLOOD STAGE BY THE WEEKEND.

WITH THE REDUCED FLOWS ALONG THE NORTH PLATTE RIVER THE PLATTE RIVER
AT BRADY HAS FALLEN BELOW ACTION STAGE AND WILL CONTINUE TO FALL
SLOWLY.

RAIN IS EXPECTED TONIGHT AND FRIDAY WITH A QUARTER TO A HALF INCH OF
PRECIPITATION EXPECTED. THIS IS NOT EXPECTED TO AFFECT RIVER LEVELS
SIGNIFICANTLY.

MP

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004>006-008-009-022>027-035>038-056>059-069>071-094.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ007-010-028-
029.

&&

SHORT TERM/EXTENDED...TAYLOR
AVIATION...JACOBS
Hazardous weather outlook, Oct 6, 9:53 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 AM CDT THU OCT 6 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-071600-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1053 AM CDT THU OCT 6 2011 /953 AM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SURFACE LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL
CONTINUE TO DEEPEN...IN RESPONSE A TIGHT PRESSURE GRADIENT WILL
DEVELOP OVER WESTERN NEBRASKA TODAY WITH SOUTHERLY WINDS
INCREASING THROUGH THE DAY TO 35 TO 45 MPH WITH GUSTS TO AROUND
60 MPH. A HIGH WIND WARNING HAS BEEN ISSUED FOR MOST OF WESTERN
NEBRASKA. ACROSS NORTH CENTRAL NEBRASKA...A WIND ADVISORY HAS BEEN
ISSUED WHERE WIND GUSTS IN EXCESS OF 40 MPH MAY BE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A
LINE FROM AINSWORTH TO BROKEN BOW LATE THIS AFTERNOON AND
EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
WESTERN NEBRASKA LATE THIS AFTERNOON AND SPREAD EAST OVERNIGHT.
STORMS THAT DEVELOP WILL QUICKLY PUSH NORTH NORTHEAST. THE MAIN
THREAT WITH STORMS THAT DEVELOP WILL BE DAMAGING THUNDERSTORM
WINDS AND HAIL BUT AN ISOLATED TORNADO IS POSSIBLE ACROSS
NORTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING ALONG AND EAST OF AN O'NEILL TO MASON CITY LINE. STRONG
THUNDERSTORM WIND GUSTS AND HAIL WILL BE THE PRIMARY THREAT FROM
THE STORMS FRIDAY.

EXTREME FIRE BEHAVIOR MAY BE POSSIBLE ALONG AND WEST OF A
AINSWORTH TO STOCKVILLE LINE ON FRIDAY AFTERNOON. WIND GUSTS
EXCEEDING 20 MPH WILL COMBINE WITH DRY ATMOSPHERIC CONDITIONS AND
CURED FUELS TO PROMOTE EXTREME FIRE GROWTH. A RED FLAG WARNING MAY
BE NEEDED FRIDAY AFTERNOON. THOSE PLANNING HARVESTING OPERATIONS
NEED TO CONTINUE TO EXERCISE CAUTION.

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL
NEBRASKA AS AN UPPER LEVEL STORM SYSTEM EJECTS OUT OF THE FOUR
CORNERS AREA SATURDAY THROUGH MONDAY. STORMS WILL BE CAPABLE OF
HEAVY RAINFALL SOUTH AND EAST OF A LINE FROM VALENTINE TO
OGALLALA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHWEST
NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 high wind. Local standard time, as filed.

High Wind, Hayes

When
October 6, 12:00 PM CST to 7:30 PM CST
Where
Hayes forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Hayes County during the afternoon and early evening hours. Nearby Imperial ASOS often indicated measured 40 mph sustained winds between 1 p.m. and 7 p.m. CST with a peak wind gust of 61 mph at 245 p.m. CST.

High Wind, Frontier

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
Frontier forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Frontier County during the afternoon and early evening hours. Nearby McCook ASOS often indicated measured 40 mph sustained winds between 2 p.m. and 8 p.m. CST.

High Wind, Lincoln

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
Lincoln forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Lincoln County during the afternoon and evening hours. North Platte ASOS measured a peak gust of 59 mph at 303 p.m. CST.

High Wind, Logan

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
Logan forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Logan County during the afternoon and evening hours. Nearby Thedford AWOS measured a peak gust of 59 mph at 755 p.m. CST.

High Wind, Blaine

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
Blaine forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Blaine County during the afternoon and evening hours. Nearby Thedford AWOS measured a peak gust of 59 mph at 755 p.m. CST.

High Wind, McPherson

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
McPherson forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across McPherson County during the afternoon and evening hours. North Platte ASOS measured a peak gust of 59 mph at 303 p.m. CST.

High Wind, Custer

When
October 6, 12:00 PM CST to 9:00 PM CST
Where
Custer forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Custer County during the afternoon and evening hours. Broken Bow ASOS measured a peak gust of 59 mph at 233 p.m. CST.

High Wind, Sheridan

When
October 6, 12:00 PM MST to 7:00 PM MST
Where
Sheridan forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across Sheridan County during the afternoon hours. Nearby Alliance ASOS measured 40 mph sustained winds between 3 p.m. and 5 p.m. MST.

High Wind, Garden

When
October 6, 12:00 PM MST to 6:00 PM MST
Where
Garden forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to 60 mph occurred across Garden County during the afternoon hours. Nearby Sidney ASOS often measured 40 mph sustained winds between 12 p.m. and 5 p.m. MST with a peak gust of 60 mph at 338 p.m. MST.

High Wind, Deuel

When
October 6, 12:00 PM MST to 6:00 PM MST
Where
Deuel forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to 60 mph occurred across Deuel County during the afternoon hours. Nearby Sidney ASOS often measured 40 mph sustained winds between 12 p.m. and 5 p.m. MST with a peak gust of 60 mph at 338 p.m. MST.

High Wind, Grant

When
October 6, 12:00 PM MST to 7:00 PM MST
Where
Grant forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across Grant County during the afternoon hours. Nearby Alliance ASOS measured 40 mph sustained winds between 3 p.m. and 5 p.m. MST.

High Wind, Keith

When
October 6, 12:00 PM MST to 6:00 PM MST
Where
Keith forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Keith County during the afternoon hours. Ogallala AWOS often indicated measured 40 mph sustained winds between 1 p.m. and 5 p.m. MST with a peak wind gust of 61 mph at 343 p.m. MST.

High Wind, Arthur

When
October 6, 12:00 PM MST to 6:00 PM MST
Where
Arthur forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
ASOS
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Arthur County during the afternoon hours. Surrounding ASOS and AWOS often indicated measured 40 mph sustained winds between 12 p.m. and 5 p.m. MST.

High Wind, Perkins

When
October 6, 12:00 PM MST to 6:00 PM MST
Where
Perkins forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Perkins County during the afternoon hours. Nearby Ogallala AWOS often indicated measured 40 mph sustained winds between 1 p.m. and 5 p.m. MST with a peak wind gust of 61 mph at 343 p.m. MST.

High Wind, Chase

When
October 6, 12:00 PM MST to 6:30 PM MST
Where
Chase forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Chase County during the afternoon hours. Imperial ASOS often indicated measured 40 mph sustained winds between 12 p.m. and 6 p.m. MST with a peak wind gust of 61 mph at 145 p.m. MST.

High Wind, Hooker

When
October 6, 12:00 PM MST to 9:00 PM MST
Where
Hooker forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Hooker County during the afternoon and evening hours. Nearby Thedford AWOS measured a peak gust of 59 mph at 755 p.m. CST.

High Wind, Loup

When
October 6, 1:00 PM CST to 9:00 PM CST
Where
Loup forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with a few gusts to near 60 mph occurred across Loup County during the afternoon and evening hours. Broken Bow ASOS measured a peak gust of 58 mph at 233 p.m. CST.

High Wind, Eastern Cherry

When
October 6, 2:00 PM CST to 10:00 PM CST
Where
Eastern Cherry forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across eastern Cherry County during the afternoon and evening hours. Valentine ASOS measured 40 mph sustained winds between 4 p.m. and 8 p.m. MST with a peak gust of 58 mph at 542 p.m. CST.

High Wind, Keya Paha

When
October 6, 2:00 PM CST to 10:00 PM CST
Where
Keya Paha forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across Keya Paha County during the afternoon and evening hours. Nearby Valentine ASOS measured 40 mph sustained winds between 4 p.m. and 8 p.m. CST with a peak gust of 58 mph at 542 p.m. CST.

High Wind, Brown

When
October 6, 2:00 PM CST to 10:00 PM CST
Where
Brown forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across Brown County during the afternoon and evening hours. Ainsworth AWOS measured 40 mph sustained winds between 5 p.m. and 9 p.m. CST with a peak gust of 58 mph at 555 p.m. CST.

High Wind, Rock

When
October 6, 2:00 PM CST to 10:00 PM CST
Where
Rock forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across Rock County during the afternoon and evening hours. Nearby Ainsworth AWOS often measured 40 mph sustained winds between 5 p.m. and 9 p.m. CST with a peak gust of 58 mph at |555 p.m. CST.

High Wind, Western Cherry

When
October 6, 2:00 PM MST to 10:00 PM MST
Where
Western Cherry forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

High winds of 35 to 45 mph with gusts to near 60 mph occurred across western Cherry County during the afternoon and evening hours. Nearby Valentine ASOS measured 40 mph sustained winds between 5 p.m. and 8 p.m. MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344096, 344097, 344098, 344100, 344101, 344106, 344113, 344052, 344075, 344077, 344078, 344083, 344084, 344085, 344088, 344103, 344112, 344059, 344063, 344069, 344111, 344053.